Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

Child has fever and ear turn black. What is the problem?

User rating for this question
Very Good
Answered by

ENT Specialist
Practicing since : 1991
Answered : 2448 Questions
my son was very sick with high fever and after the fever went away both his ears on the out side went purle then black the whole ear. now when ever he gets a high fever the bottoms of the ears turn black do you know what this is called or what brings it on? have had him to the hospital and family doc nobody now what it is. thank you XXXXXXX
Posted Sat, 11 May 2013 in Child Health
Answered by Dr. Sumit Bhatti 2 hours later

Thank you for your query.

1. Black or purple discoloration of the external ear, pinna or earlobes results from decreased blood supply.

2. Drugs such as cocaine are very powerful vaso-constrictors. The constriction of the blood vessels, especially in end arteries leads to this condition.

3. Sometimes, fillers and contaminants used to increase the quantity or enhance the effects of these drugs leads to increased side effects and adverse reactions.

4. Other possibilities are the use of earrings or piercings, tattoo inks, bruising, vasculitis (inflammation of blood vessels) and Raynaud's phenomenon.

5. It is good to hear that he has been successfully rehabilitated. There must be some long term damage to the minute peripheral blood vessels.

6. Vasodilator medication, local steroid ointments, Hyper-Baric Oxygen Therapy (HBOT) are some of the treatment options.

I hope that I have answered your queries. If you have any further questions, I will be available to answer them.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Pediatrician

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor